MAUDE Adverse Event Report: ENCORE MEDICAL L.P. KERAMOS HIP; CUP, AL-AL FLARED RIM FOR CERAMIC INSERT 54MM

ENCORE MEDICAL L.P. KERAMOS HIP; CUP, AL-AL FLARED RIM FOR CERAMIC INSERT 54MM
Model Number 498-01-054
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loose cup.The previous surgery and the surgery detailed in this event occurred 15.5 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loose cup.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient had a loose acetabular component.The surgeon removed the cup and put in with a femoral head.The stem was left in place.

Brand Name
KERAMOS HIP
Common Device Name
CUP, AL-AL FLARED RIM FOR CERAMIC INSERT 54MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12823786
Report Number1644408-2021-01291
Device Sequence Number19939938
Product Code MRA
UDI-Device Identifier00888912087445
UDI-Public(01)00888912087445
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N980003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2011
Device Model Number498-01-054
Device Catalogue Number498-01-054
Device Lot Number246552
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-01-297 LOT 248102; 498-32-052 LOT 239952
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale